Cannabinoid Hyperemesis is a condition believed to be a side effect of frequent cannabis use. Symptoms include (but are not limited to) nausea, vomiting, and abdominal pain. If a person believes they have CHS, they should cease using marijuana immediately.
Symptoms vary per patient but generally include:
- Repeated episodes of vomiting
- Belly pain
- Symptoms of fluid loss (dehydration)
For most people with CHS, relief can temporarily be found by taking hot showers or using capsaicin cream on the stomach.
There is no single test that confirms a CHS diagnosis. Doctors must rule out all other causes of the nausea and vomiting. Only improvement after quitting marijuana confirms the diagnosis.
More research needs to be conducted, but there are a variety of studies about CHS currently available.
Join an online support group for support with Cannabinoid Hyperemesis Syndrome.
Read about Cannabinoid Hyperemesis Syndrome in the News